Ohio, 2009

Hail and Strong Wind in Ohio, September 28, 2009

September 28, 2009 · NWS CLE · 2 events in 2 counties and zones

A strong cold front moved east across northern Ohio during the predawn hours of September 28th. Showers and thunderstorms occurred ahead of the front.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A strong cold front moved east across northern Ohio during the predawn hours of September 28th. Showers and thunderstorms occurred ahead of the front. At least one of the thunderstorms became severe. Strong and gusty winds continued behind the front through the evening hours. Peak measured wind gusts at the automated wind sensors in northern Ohio ranged from 40 to 48 mph. A few trees were knocked down by the strong winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 28, 12:54 AM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 28, 12:54 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
154 AM EDT MON SEP 28 2009

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION LATE TONIGHT AND EARLY
MONDAY MORNING BRINGING WINDY AND COOLER CONDITIONS. LAKE SHOWERS
MAY PERSIST IN THE WAKE OF THIS STORM SYSTEM INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATE...COLD FRONT MOVING THROUGH NWRN IL AT THIS TIME WITH A
LINE OF CONVECTION DEVELOPING ALONG THE BOUNDARY. SURFACE ANALYSIS
SHOWS DEWPOINTS POOLING ALONG THE FRONT IN SOUTHERLY FLOW.
DEWPOINTS IN THE LOW TO MID 60S HAVE REACHED INTO WRN ILLINOIS AND
WILL CONTINUE TO SUPPLY ENERGY TO THE DEVELOPING LINE. ALOFT A
STRONG SHORT WAVE TROUGH IS DIGGING INTO THE UPPER MIDWEST. WIND
FIELD WITH THIS SYSTEM IS STRONG AND WOULD SUPPORT CONVECTION
BECOMING STRONG OVERNIGHT. CURRENT TIMING...WOULD BRING CONVECTION
INTO THE WESTERN PORTION OF THE AREA KTOL/KFDY BY AROUND 08Z AND
KCLE AROUND 10Z. HAVE UPDATED ZONES TO ADJUST WORDING BOTH
OVERNIGHT AND (SMALL CHANGES) ON MONDAY. ALSO ADDRESSED THE
CURRENT CLEAR SKIES AND HAVE WORDED CONVECTION AS LATE.

PREVIOUS...BIG CHANGES ARE ON THE WAY DURING THE NEXT 12 HOURS AS
A STRONG COLD FRONT APPROACHES THE FORECAST AREA.

A WEAK RIDGE WILL MOVE EAST ACROSS THE AREA DURING THE NIGHT
BRINGING AN END TO THE PRECIPITATION THE FORECAST AREA EXPERIENCED
THE LAST 24 HOURS. WE SHOULD SEE FAIR WEATHER THROUGH MUCH OF THE
NIGHT AND THEN SEE A TREND TOWARD SHOWERS AND SOME THUNDERSTORMS
MOVE INTO THE REGION LATE TONIGHT INTO MONDAY MORNING.

THE BIG TICKET ITEM OF THE FORECAST WILL BE THE WIND THREAT
EXPECTED FOR TONIGHT. LATEST MODEL GUIDANCE SHOW FAIRLY STRONG LOW
LEVEL JET STREAK RACING NORTHEAST INTO THE FORECAST AREA AHEAD OF
THE COLD FRONT. MODEL SOUNDINGS SUGGEST WINDS WILL BE QUITE GUSTY
WELL AFTER MIDNIGHT AT 25 TO 40 MPH ACROSS THE AREA. THE BEST WINDS
WILL HOLD OFF UNTIL MONDAY. DUE TO THE EXTENSIVE COVERAGE OF
LEAVES ON THE TREES AND EXPECTED WIND GUSTS...WE DECIDED TO GO
AHEAD AND HOIST A WIND ADVISORY FOR LATE TONIGHT INTO MONDAY.

TEMPERATURES DURING THE NIGHT SHOULD BE FAIRLY MILD DURING THE
NIGHT. MODEL GUIDANCE SUGGESTS TEMPERATURES DROPPING GRADUALLY
THIS EVENING AND THEN LEVELING OFF. IT IS POSSIBLE WE COULD SEE
SOME WARMING AGAIN ONCE SOUTHWEST FLOW INCREASES JUST AHEAD OF THE
COLD FRONT. I WILL LEAN TOWARD GUIDANCE TEMPERATURES FOR LOWS
TONIGHT SINCE THEY ALL APPEAR TO BE IN SOME WHAT OF AN AGREEMENT
OF UPPER 50S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
I ANTICIPATE THAT AS THE COLD FRONT MOVES THROUGH THE AREA...THE
WINDS WILL DROP OFF FOR ABOUT AN HOUR A BIT AND THEN PICK UP IN
INTENSITY DURING THE MID MORNING HOURS AFTER FRONTAL PASSAGE.
LATEST MODEL SOUNDINGS INDICATE MIXING HEIGHTS ALL THE WAY UP TO
800 MB AND THIS SHOULD TAP WINDS OF 40 TO 45 KNOTS IN THE GUSTS.
THIS SHOULD BE ENOUGH TO SUPPORT WIND ADVISORY CRITERIA THROUGH A
GOOD PART OF THE DAY. THE BEST CHANCE FOR THE STRONGEST WINDS
APPEARS TO BE NEAR THE LAKE SHORE AND WE MAY NEED TO UPGRADE LATER
TONIGHT TO HIGH WIND WARNING ALONG THE LAKE. THE STRONG WINDS
MIXING TO THE SURFACE APPEARS TO BE MARGINAL ACROSS THE SOUTHERN
PORTIONS OF THE FORECAST AREA BUT WILL STILL GO AHEAD AND INCLUDE
THEM IN THE WIND ADVISORY AREA.

AS THE FRONT MOVES EAST THROUGH THE AREA...I ANTICIPATE SOME
CONVECTION DEVELOPING AND THE POTENTIAL IS FOR STRONGER WINDS TO
DROP TO THE SURFACE WITH THE MORE INTENSE SHOWERS OR
THUNDERSTORMS. WILL MENTION THE LIKELY TO CATEGORICAL POPS FOR
SHOWERS AND THUNDERSTORMS FROM WEST TO EAST ON MONDAY.

MODELS ARE HINTING AT DRY SLOT FOLLOWING THE FRONTAL BOUNDARY AND
BRINGING AN END TO THE PRECIPITATION FOR A PERIOD OF TIME AND THEN
SET UP SOME WRAP AROUND ENHANCED LAKE EFFECT SHOWERS LATER IN THE
DAY INTO MONDAY NIGHT.

DEEP UPPER LEVEL LOW OVER THE FORECAST AREA AND COLD AIR ADVECTION
INTERACTING WITH THE WARM WATERS OF THE LAKE WILL LIKELY PRODUCE
CONVECTION WITH EMBEDDED THUNDERSTORMS MONDAY EVENING MONDAY
NIGHT IN THE NORTHEAST SNOW BELT AREAS OF THE FORECAST AREA. THE
REST OF THE AREA WILL SEE SCATTERED SHOWERS.

WINDS SHOULD START TO DIMINISH MONDAY NIGHT AND THIS SHOULD BRING
AN END TO THE WIND ADVISORY ACROSS THE AREA.

ONE ISSUE ABOUT POSSIBLE FLOODING FOR PRESQUE ISLE WITH THE STRONG
WINDS EXPECTED ON MONDAY. WATER LEVELS ARE EXPECTED TO RISE DURING
THE DAY ON MONDAY AND THERE IS THE POSSIBILITY FOR SOME PROBLEMS
AT PRESQUE ISLE FOR FLOODING. LATEST WATER LEVEL FORECASTS ONLY
EXPECT ABOUT A HALF A FOOT RISE IN WATER LEVELS. HOWEVER...WIND
DRIVEN WAVES MAY EXCEED THIS HEIGHT AND CAUSE SOME PROBLEMS FOR
THE PENINSULA. WILL HAVE TO MONITOR THIS SITUATION FOR POSSIBLE
COASTAL FLOODING.

ONCE AGAIN...I AM LEANING TOWARD GUIDANCE TEMPERATURES FOR TIMING
OF THE COLD AIR ADVECTION BEHIND THE FRONT. I THINK WITH FAIRLY
STRONG SOUTHERLY FLOW AND WARM AIR ADVECTION AHEAD OF THE COLD
FRONT...THERE IS A POSSIBILITY THAT WE COULD SEE TEMPERATURES
SHOOT UP INTO THE MIDDLE 60S DURING THE MORNING HOURS AND PRODUCE
MORNING HIGHS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
LAKE SHOWERS WILL CONTINUE TUESDAY INTO TUESDAY NIGHT DOWNWIND OF
THE LAKE AS THE UPPER LEVEL LOW GRADUALLY ROTATES UP INTO CANADA.
LAPSE RATES OVER THE WATER LOOK HIGH ENOUGH FROM THE SURFACE TO
700 MB TO SUPPORT AT LEAST SOME SCATTERED THUNDERSTORMS WHERE THE
LOCALIZED SURFACE CONVERGENCE IS BEST. IF ANY PERSISTENT BANDS
DEVELOP WE WILL HAVE TO WATCH FOR LOCALIZED HEAVY RAINFALL. THIS
MAY LEAD TO SOME MINOR FLOODING AND WILL MONITOR THIS POTENTIAL
THROUGH TUESDAY NIGHT. WINDS MAY CONTINUE TO BE AN ISSUE INTO
TUESDAY AS STRONG HEIGHT RISES MOVE ACROSS THE REGION IN THE WAKE
OF SURFACE LOW PRESSURE. FOR NOW WILL ONLY GO WITH 15 TO 20 MPH
AND ADJUST FROM THERE.

BY WEDNESDAY THE UPPER LOW WILL CONTINUE TO MOVE OFF THE NEW
ENGLAND COAST WITH SOME DRIER AIR FILTERING INTO THE AREA. THIS
SHOULD BEGIN TO DECREASE THE COVERAGE OF ANY REMAINING LAKE SHOWERS.
UPPER LEVEL RIDGING IN THE WAKE OF THIS STRONG STORM SYSTEM WILL
BE OVER THE REGION BY THURSDAY EVENING. IT WILL BE A SHORT LIVED
RIDGE AS THE NEXT UPPER LEVEL LOW BEGINS TO MOVE TOWARD THE
REGION ON FRIDAY. THIS SYSTEM MAY ARRIVE A BIT SLOWER THAN MODELS ARE
HINTING AT AND WILL KEEP FRIDAY DRY UNTIL AFTERNOON. WILL INTRODUCE
A SLIGHT CHANCE TO COVER THE TIMING ISSUES. THIS UPPER LEVEL LOW WILL
THEN WOBBLE ACROSS THE CENTRAL GREAT LAKES THROUGH THE WEEKEND
KEEPING AT LEAST A CHANCE OF SHOWERS...MAYBE A FEW AFTERNOON
THUNDERSTORMS.

TEMPERATURES WILL BE WELL BELOW AVERAGE TUESDAY INTO WEDNESDAY
WITH HIGHS IN MANY LOCATIONS STRUGGLING TO REACH THE 60S. WILL
HAVE TO WATCH FOR ANY CLEARING AT NIGHT...ESPECIALLY BY WEDNESDAY
NIGHT. THIS MAY LEAD TO SOME SPOTTY FROST FOR A FEW INLAND
LOCATIONS. GRADUAL WARMING IS EXPECTED FOR THURSDAY INTO FRIDAY
WITH HIGHS BACK CLOSE TO SEASONAL AVERAGES. CLOUD COVER AND ANY
SHOWERS MAY COOL INTO THE WEEKEND BUT WILL ONLY INDICATE MINOR
COOLING INTO SUNDAY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
STRONG COLD FRONT MOVING ABOUT ON SCHEDULE. THE THUNDERSTORMS
SHOULD REACH TOL AND FDY 07Z...CLE 09Z AND ERI 11Z WITH THE FRONT
AN HOUR OR SO BEHIND IT. VFR AFTER THE FROPA FOR SEVERAL HOURS
THEN MVFR CEILINGS MOVING IN. THE BIG QUESTION IS THE TIMING OF
THE SHOWERS. IT WILL TAKE SOME TIME IN THE CYCLONIC FLOW BUT WITH
A SHORTWAVE MOVING IN BY LATE AFTERNOON THAT SHOULD START THE
ACTIVITY. ONCE THE FLOW BECOMES WESTERLY THE LAKE EFFECT SHOULD
START QUICKLY AT ERI. WITH THE LAKE AND 500 MB TEMPERATURE
DIFFERENCE OVER 40C THUNDER. NONE THE LESS MVFR CEILINGS FOR THE
ENTIRE FORECAST AREA THIS AFTERNOON AND TONIGHT. THE GUIDANCE
DOESNT AGREE WITH THAT...BUT IN THE CYCLONIC FLOW IT SHOULD
HAPPEN. NOT AS CONFIDENT FROM MFD SOUTH BUT THEY WILL BE CLOSE TO
3000 FEET. MVFR VSBY AT TIMES IN SHOWERS.

.OUTLOOK...NON VFR CONDITIONS TUESDAY AND ESPECIALLY DOWNSTREAM OF
THE LAKE WEDNESDAY. MAINLY VFR FOR WEDNESDAY NIGHT INTO FRIDAY.

&&

.MARINE...
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...

TIME TO LOCK DOWN AND WAIT IT OUT AS GALES EXPECTED TO DEVELOP ON
THE LAKE TONIGHT INTO MONDAY NIGHT. EXPECTING LOW LEVEL JET TO
DEVELOP AHEAD OF THE COLD FRONT AS IT MOVES ACROSS THE LAKE MONDAY
MORNING. I EXPECT SOUTHWEST GALES TO DEVELOP LATE TONIGHT AT 35 KNOTS AND
THEN INCREASE TO 40 KNOT WESTERLY GALES ON MONDAY.

THE OTHER PROBLEM WE WILL HAVE TO FACE IS LOW WATER LEVELS ON THE
WESTERN BASIN OF LAKE ERIE. ALREADY HOISTED A LOW WATER ADVISORY
FOR THE WESTERN BASIN THROUGH TUESDAY MORNING. WATER LEVELS WILL
LIKELY DROP SEVERAL INCHES BELOW THE CRITICAL MARK AND THIS WILL
CAUSE PROBLEMS FOR MARINERS DURING THIS TIME PERIOD.

WAVES WILL BE A CONSIDERABLE PROBLEM FOR ANYONE MAKING AN ATTEMPT
TO GO OUT ON THE LAKE. WE ARE LOOKING AT WAVES OVER 10 FEET AT
TIMES DURING THE DAY MONDAY. A RAPID WAVE BUILD UP IS EXPECTED
TONIGHT INTO MONDAY.

LONG TERM... (TUESDAY THROUGH FRIDAY)...

WINDS SHOULD DECREASE ON TUESDAY WHICH WILL ALLOW THE GALES TO
DECREASE TO SMALL CRAFT ADVISORIES. WE WILL ALSO BE ABLE TO DROP
THE LOW WATER ADVISORY. TIMING OF THE DECREASE OF THE WINDS ON
TUESDAY WILL BE DIFFICULT AS STRONG COLD ADVECTION
CONTINUES...GALES COULD END UP PERSISTING THROUGH TUESDAY MORNING.
WINDS WILL RETURN TO AN EASTERLY DIRECTION BY FRIDAY IN ADVANCE OF
THE NEXT STORM SYSTEM.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 5 AM EDT TUESDAY
     FOR OHZ003-006>014-017>023-027>033-036>038-047-089.
PA...WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 5 AM EDT TUESDAY
     FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 9 AM EDT TUESDAY FOR LEZ061-142>149-162>169.
     LOW WATER ADVISORY FROM 6 AM THIS MORNING TO 11 AM EDT TUESDAY
     FOR LEZ142-143-162-163.

&&

SYNOPSIS...MULLEN
NEAR TERM...TK/LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...MULLEN
AVIATION...KIELTYKA
MARINE...LOMBARDY/MULLEN
Hazardous weather outlook, Sep 27, 3:00 PM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
400 PM EDT SUN SEP 27 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-282000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
400 PM EDT SUN SEP 27 2009

...WIND ADVISORY IN EFFECT FROM 5 AM MONDAY TO 5 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A STRONG COLD FRONT WILL BE MOVING THROUGH THE AREA WELL AFTER
MIDNIGHT. SOME OF THE THUNDERSTORMS ALONG THE FRONT MAY BE SEVERE
AND CAUSE WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142-143-162-163-282000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
400 PM EDT SUN SEP 27 2009

...GALE WARNING IN EFFECT FROM 3 AM MONDAY TO 9 AM EDT TUESDAY...
...LOW WATER ADVISORY IN EFFECT FROM 6 AM MONDAY TO 11 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-144>149-164>169-282000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
400 PM EDT SUN SEP 27 2009

...GALE WARNING IN EFFECT FROM 3 AM MONDAY TO 9 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Cleveland radar (KCLE), 141 km away, was scanning. The volume nearest the first event began at 07:14 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 strong wind. Local standard time, as filed.

Hail, Marion

When
September 28, 2:15 AM EST
Where
Marion County, Marion
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
40.580, -83.130

Penny size hail was observed.

Strong Wind, Lake

When
September 28, 4:00 PM EST
Where
Lake forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$15,000
Reported by
ASOS
Coordinates
41.714, -81.245 (the zone’s center; the record gives no point)

Strong southwest winds were reported in Lake County on September 28th. Peak gusts were around 45 mph. An automated sensor in downtown Cleveland measured a peak gust of 48 mph. A few trees were downed by the strong winds in Mentor.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2009Every state in 2009This day in weather historyWarnings in Ohio, September 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195925, 195926.